Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 187, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 4, 2011, 5:15 PM EDT for Howard County, Tipton County, Indiana. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2011, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 4, 2011, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:20 PM EDT | TSTM WND GST 73 | Kokomo, IN | MEASURED VIA WUNDERGROUND STATION. |
| Jun 4, 5:22 PM EDT | HAIL 1.5 | Kokomo, IN | NEAR THE CHRYSLER PLANT AT 300 N AND US 31. |
| Jun 4, 5:23 PM EDT | TSTM WND GST 70 | 1 N Kokomo, IN | NICKEL SIZE HAIL ALSO REPORTED. |
| Jun 4, 5:35 PM EDT | TSTM WND GST 62 | Kokomo, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496
WUUS53 KIND 042115
SVRIND
INC067-159-042200-
/O.NEW.KIND.SV.W.0187.110604T2115Z-110604T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOWARD COUNTY IN CENTRAL INDIANA...
NORTHEASTERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 600 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KOKOMO...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KOKOMO AROUND 520 PM EDT...
GREENTOWN AROUND 540 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4053 8586 4036 8586 4049 8626 4057 8622
4057 8586
TIME...MOT...LOC 2115Z 287DEG 24KT 4052 8616
WIND...HAIL 60MPH 1.00IN
$$
SMF1 follow-up statement
908
WWUS53 KIND 042132
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 PM EDT SAT JUN 4 2011
INC067-159-042200-
/O.CON.KIND.SV.W.0187.000000T0000Z-110604T2200Z/
HOWARD-TIPTON-
532 PM EDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOWARD AND NORTHEASTERN TIPTON COUNTIES UNTIL 600 PM EDT...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
NEAR KOKOMO...MOVING EAST AT 30 MPH.
IN ADDITION...AT 522 PM PING PONG BALL SIZE HAIL WAS REPORTED 3
MILES NORTH OF KOKOMO WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENTOWN AROUND 540 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4053 8586 4036 8586 4049 8626 4057 8622
4057 8586
TIME...MOT...LOC 2131Z 287DEG 24KT 4049 8603
WIND...HAIL 70MPH 1.50IN
$$
SMFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:35 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 4, 3:35 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT SAT JUN 4 2011 .UPDATE... SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM HAVE ALL BEEN UPDATED BELOW. && .SYNOPSIS... A WEAK FRONTAL SYSTEM WILL MOVE SOUTH ACROSS OUR REGION TONIGHT AND THEN STALL ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY BY LATE SUNDAY. THIS FRONTAL SYSTEM WILL DRIFT NORTHEAST ACROSS OUR REGION MONDAY AND MONDAY NIGHT. A STRONG UPPER RIDGE WILL BUILD TUESDAY AND WEDNESDAY BRINGING A RETURN TO HOT HUMID AND DRY WEATHER. THE FRONTAL SYSTEM TO OUR NORTH WILL MOVE SOUTH ACROSS OUR REGION THURSDAY AND STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY. && .NEAR TERM /TONIGHT/... MAIN FOCUS WILL BE THUNDERSTORM CHANCES AS COLD FRONT MOVES INTO OUR REGION. RADAR LOOPS SHOWS THUNDERSTORMS DEVELOPING ACROSS NORTHERN ILLINOIS. WITH A VERY HOT AND HUMID AIR MASS ACROSS OUR REGION LAPS SHOWS CAPES OF 3000 TO 4000 J/KG CAP IS NEARLY BROKEN AS WE ARE CLOSE TO CONVECTIVE TEMP. SPC WAS IS IN THE PROCESS OF ISSUING A SEVERE THUNDERSTORM WATCH FOR NORTHERN INDIANA. WITH THE FREEZING LEVEL CLOSE TO 15 THOUSAND FEET MAIN THREAT APPEARS TO BE GUSTY WINDS AND HEAVY RAINFALL. ALTHOUGH HAIL IS STILL POSSIBLE. WILL MENTION THUNDERSTORMS WITH GUSTY WINDS IN GRIDS ACROSS OUR FAR NORTH FOR NOW. RAPID REFRESH SHOWS NUMEROUS THUNDERSTORMS MOVING INTO OUR NORTHERN HALF THIS EVENING AND THEN ACTIVITY DYING OUT OVERNIGHT. WILL RAISE POPS TO 50 PERCENT ACROSS OUR FAR NORTH AND LOWER CHANCE POPS MOST OTHER SECTIONS...EXCEPT SLIGHT CHANCE FAR SOUTH. WITH THUNDERSTORMS DIMINISHING LATE TONIGHT SLIGHT CHANCE SHOULD SUFFICE AFTER MIDNIGHT. MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES. && .SHORT TERM /SUNDAY THROUGH WEDNESDAY... MAIN FOCUS CONTINUES TO BE THUNDERSTORM CHANCES AS FRONT MEANDERS ACROSS OUR REGION. MODELS INDICATE THE REMAINS OF ANOTHER MCS MAY AFFECT THE CENTRAL AND SOUTHERN PARTS OF OUR REGION SUNDAY MORNING. NAM/SREF INDICATES ANY ACTIVITY SHOULD RETREAT INTO OUR SOUTH SUNDAY AFTERNOON. WITH SLIGHTLY COOLER AIR MOVING IN...BELIEVE SPC DAY RISK MAY BE A LITTLE TOO FAR NORTH...SO WILL SCALE IT BACK TO KEEP IT JUST SOUTH AND SOUTHWEST OF INDY ON SUNDAY. FRONT WILL BE NEAR STATIONARY ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEY SUNDAY NIGHT AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. MODELS HINT AT POSSIBLE PRECIP ACROSS OUR SOUTH AND WEST AND WILL LEAN THAT WAY IN FORECAST. MONDAY AND MONDAY NIGHT FRONTAL SYSTEM WILL START MOVING NORTHEAST ACROSS OUR REGION AND GIVING US AT LEAST CHANCE POPS. FOR SUNDAY THROUGH MONDAY MAV/MET BLEND SEEMS REASONABLE ON TEMPERATURES. ON TUESDAY WITH WARM FRONT BACK TO OUR NORTH AND THE UPPER RIDGE BUILDING AGAIN ACROSS OUR REGION...LOOKS LIKE A RETURN TO VERY HOT...HUMID BUT DRY WEATHER. NEW MEX TEMPERATURES ARE ABOUT 3 TO 4 DEGREES WARMER THAN HPC AND WILL LEAN THAT WAY IN GRIDS. WEDNESDAY WILL ALSO BE HOT AND HUMID AND DRY AS FRONT WILL BE WELL TO OUR NORTH. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MODELS MOVE A COLD FRONT ACROSS OUR REGION LATE THURSDAY AND BRINGING ANOTHER CHANCE OF THUNDERSTORMS ACROSS OUR ENTIRE REGION. THIS TIME IT APPEARS FRONT WILL STALL ACROSS SOUTHERN INDIANA FRIDAY AND SATURDAY AS HIGH PRESSURE MOVES ACROSS THE GREAT LAKES. LATEST MODELS SHOW MOSTLY DRY CONDITIONS ACROSS OUR NORTHEAST AND SCATTERED CONVECTION ACROSS OUR SOUTH. WILL GO THAT WAY WITH FORECAST. WITH FRONT STALLING ACROSS OUR SOUTH...HPC AND MEX MIN TEMPERATURES MAY BE A BIT TOO COOL FRIDAY AND SATURDAY. WILL GO 4 TO 5 DEGREES WARMER. WITH A STRONG UPPER RIDGE REMAINING OVER THE OHIO VALLEY MEX MAX TEMPERATURES MAY BE A BIT TOO WARM TOO. && .AVIATION /DISCUSSION FOR 041800Z TAFS/... A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS THE LOCAL AREA LATE THIS AFTERNOON AND INTO TONIGHT. AIR MASS HAS BECOME VERY UNSTABLE AHEAD OF FRONT. EXPECTING CONVECTION TO DEVELOP ALONG FRONT AROUND 041900Z AS CONVECTIVE TEMPERATURES ARE REACHED. APPEARS MAIN CONVECTIVE THREAT OVER THE TAF SITES WILL BE AFTER 042000Z. BEST CHANCES OF CONVECTION DIRECTLY IMPACTING A TAF SITE APPEARS TO BE AT KLAF...WITH LESSER CHANCES AT KIND/KHUF...AND THE SMALLEST CHANCE AT KBMG DUE TO INCREASINGLY CAPPED AIR MASS FARTHER SOUTH. CONVECTIVE THREAT MAY LINGER WELL INTO THE NIGHT WITH UPPER WINDS FAVORABLE TO BRING ANY ADDITIONAL CONVECTION THAT MAY DEVELOP UPSTREAM OVER ILLINOIS INTO THE AREA AS WELL. BRIEF IFR CONDITIONS PROBABLE IN THE HEAVIER CELLS AS MOISTURE LEVELS ARE HIGH. CONVECTIVE CLOUD BASES AROUND 030. SOME SURFACE WIND GUSTS 15-20 KTS FROM 250-270 HEADINGS PROBABLE THIS AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM....JH AVIATION...JAS
Hazardous weather outlook, Jun 4, 3:52 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 352 PM EDT SAT JUN 4 2011 INZ028-029-035-052000- WARREN-TIPPECANOE-FOUNTAIN- 352 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES CENTRAL INDIANA FROM THE NORTH LATER TONIGHT. THE GREATEST CHANCE FOR SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-030-031-036>042-046>049-057-052000- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-RUSH- 352 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE AS A FRONTAL BOUNDARY APPROACHES CENTRAL INDIANA FROM THE NORTH TONIGHT. THE GREATEST CHANCE FOR SEVERE WEATHER WILL COME BETWEEN 5 PM AND MIDNIGHT MAINLY ALONG AND NORTH OF INTERSTATE 70 AS THE FRONT DROPS INTO NORTH CENTRAL INDIANA. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING CAN ALSO BE EXPECTED. HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-060-067-052000- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 352 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR SOUTHWEST INDIANA LATE TODAY OR TONIGHT. HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG STRETCHES OF THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ045-052>056-061>065-068>072-052000- PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 352 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. HOWEVER WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER ACROSS SOUTH CENTRAL OR SOUTHWEST INDIANA LATE TODAY OR TONIGHT. HOT AND HUMID WEATHER IS EXPECTED TODAY. HIGH TEMPERATURES IN THE LOWER 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S WILL PRODUCE HEAT INDICES IN THE MID TO UPPER 90S...ESPECIALLY SOUTH OF INTERSTATE 70. PEOPLE SPENDING TIME OUTDOORS ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND SOME OF THESE STORMS MAY BECOME SEVERE. MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, Jun 4, 3:23 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT SAT JUN 4 2011 INZ021-028>031-035>049-051>057-060>065-067>072-042300- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 323 PM EDT SAT JUN 4 2011 ...HOT AND HUMID CONDITIONS THIS AFTERNOON... TEMPERATURES THIS AFTERNOON WILL BE IN THE 90S ACROSS CENTRAL INDIANA. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL CREATE HEAT INDEX VALUES UP TO AROUND 100 DEGREES. PEOPLE SPENDING TIME OUTDOORS THIS AFTERNOON ARE URGED TO TAKE THE PROPER PRECAUTIONS TO AVOID HEAT RELATED ILLNESS SUCH AS WEARING LIGHTWEIGHT...LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER OR OTHER NON-ALCOHOL OR DECAFFEINATED FLUIDS. REMEMBER NOT TO LEAVE ANY PERSON OR PET IN PARKED CARS AS THE TEMPERATURES THERE RAPIDLY RISE TO UNSAFE LEVELS. MAKE SURE OUTDOOR PETS HAVE PLENTY OF WATER TO DRINK.
Special weather statement, Jun 4, 5:04 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 PM EDT SAT JUN 4 2011
INZ021-029>031-038-042145-
CARROLL-CLINTON-HOWARD-TIPPECANOE-TIPTON-
504 PM EDT SAT JUN 4 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLINTON...SOUTHEASTERN
CARROLL...HOWARD...EASTERN TIPPECANOE AND NORTHWESTERN TIPTON
COUNTIES UNTIL 545 PM EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
WALTON TO 8 MILES SOUTHEAST OF LAFAYETTE...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MULBERRY AROUND 510 PM EDT...
RUSSIAVILLE...KOKOMO...MICHIGANTOWN...INDIAN HEIGHTS AND GREENTOWN
AROUND 545 PM EDT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4046 8586 4027 8625 4031 8698 4057 8633
4057 8586
TIME...MOT...LOC 2104Z 265DEG 22KT 4057 8617 4035 8672
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:04 PM EDT | Special Weather Statement | IND | Clinton, Howard | 41 min |
| Jun 4, 5:10 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 50 min |
| Jun 4, 5:45 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 60 min |
| Jun 4, 5:51 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison | 69 min |
| Jun 4, 6:14 PM EDT | Areal Flood Advisory | IND | Howard, Tipton | 3 hr |
| Jun 4, 6:26 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 79 min |
| Jun 4, 6:40 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Delaware, Howard, Madison, Randolph, Tipton | 95 min |
| Jun 4, 6:55 PM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 12 min |
| Jun 4, 6:59 PM EDT | Areal Flood Advisory | IND | Delaware, Madison | 3 hr |
| Jun 4, 7:00 PM EDT | Areal Flood Advisory | IND | Delaware, Madison | 3 hr |
| Jun 4, 7:10 PM EDT | Areal Flood Advisory | IND | Carroll, Tippecanoe | 3 hr |
| Jun 4, 7:17 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Delaware, Howard, Madison, Tipton | 6 hr |
| Jun 4, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Fountain, Tippecanoe, Warren | 49 min |
| Jun 4, 7:35 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Madison, Tipton | 40 min |
| Jun 4, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Fountain, Montgomery, Parke, Tippecanoe, Vermillion and 1 more | 41 min |
| Jun 4, 7:52 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.